MAUDE Adverse Event Report: BIOSENSE WEBSTER INC TRUDI¿ NAVIGATION SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

BIOSENSE WEBSTER INC TRUDI¿ NAVIGATION SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number FG200000
Medical Device Problem Code Image Orientation Incorrect (1305)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device investigation details: an investigation was initiated by the manufacturer to investigate the issue.A software defect was discovered which affects the location accuracy of the curette tool on the trudi system display.The issue is being addressed as part of an internal corrective action.The history of customer complaints reported during the last year associated with trudi system #100121 was reviewed.3 similar complaints were found.The manufacturing record evaluation was performed on trudi system #100121, and no internal actions related to the reported complaint condition were identified.H9.Fda correction/ removal reporting no: 3005172759-09182023-001-c.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a primary functional endoscopic sinus surgery (fess) revision surgery with a trudi¿ navigation system and a location inaccuracy occurred.It was reported that a patient underwent a primary functional endoscopic sinus surgery (fess) revision surgery with a trudi¿ navigation system and a location inaccuracy occurred.It was reported that the trudi curette was inaccurate compared to the suction of the curette on the same anatomy.It was a 5-6mm difference.Inaccuracy was determined when the instrument appeared to be far into the brain when surgeon was touching skull base bone.The customer had confirmed accuracy using the registration probe after the registration process was completed and also confirmed accuracy with known landmarks in endoscopic visualization while inside the nasal cavity and 4-5 places on the face and in the nose on many known landmarks before and after the curette issue.Accuracy was validated via a registration probe (rp) then via instruments.The person performing the registration is very familiar with the trudi registration process.This was not a registration technical issue.After a couple of hours of the procedure including some anterior (and anterior facing) work with the curette, when the curette was used at a downward facing angle in the posterior anatomy, it was very inaccurate ¿ the suction was placed at the same anatomical point and was accurate (multiple times).The caller stated that the case was continued using suction accuracy.Registration was not redone after identifying the issue.There was no metal interference.It was reported non-acclarent devices were used, and it was considered the acclarent devices did not function as expected.There were computed tomography (ct) images with a believed 158 slices.Field of view was fine and there were no noticeable defects in the ct scanned images.This event was originally considered non-reportable, however, a product investigation identified a reportable product malfunction on 1-sep-2023.
 
Additional Manufacturer Narrative
The manufactured date has been provided.Therefore, field h4.Device manufacture date has been populated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4) on 1-nov-2023, the product investigation was reopen to correct the following information: it was previously reported the history of customer complaints identified 3 similar complaints, however, it was corrected to 5 similar complaints.

Brand Name
TRUDI¿ NAVIGATION SYSTEM
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (IRVINE)
33 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17840216
Report Number2029046-2023-02200
Device Sequence Number7418315
Product Code PGW
UDI-Device Identifier10846835017182
UDI-Public10846835017182
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161701
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG200000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date11/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005172759-09182023-001-
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUDI CURETTE; UNKNOWN REGISTRATION PROBE; UNKNOWN SUCTION DEVICE
Patient SexUnknown